Am I allergic to royal jelly?

I am wondering if it is safe for me to continue taking royal jelly. I actually used it for the first time about 2.5 years ago after having difficulty getting pregnant. It worked within the first month of using it (after an unsuccessful year of trying plus a miscarriage at 8 weeks), so I knew I would be taking it again when we decided to try for baby number 2. The first time I had no trouble taking it and felt like myself, maybe even more energetic. This time, however, my experience is very different. Just like last time, I'm using fresh RJ from the refrigerated section at whole foods, and each of the 3 times I've taken it I've felt nauseated, with a headache and just all around felt poorly for an hour or two after taking it. I've been using about 1/2 a tsp, and gave myself a week between the 1st and 2nd dose, and 2 weeks between the 2nd and 3rd dose. Today I actually vomited 1/2 hour after taking it. I have no history of bee or food allergies but I do have asthma (though it's mild and well controlled), do you think I could have developed an allergy? Is it possible I just got a bad batch? Would it be safe for me to continue taking it (maybe starting with a smaller dose and working up), are pills better than fresh? I appreciate your input. Thank you!

Colleen

Hi Colleen,
It is unlikely you've developed an allergy to royal jelly. My guess is more likely that you got a bad batch or got a product that is vastly different than the one you previously bought. Try taking it back and getting your money back and perhaps try a freeze dried powder.

Let me know if you have any other questions.

Angela

Click here to post comments

Join in and write your own page! It's easy to do. How? Simply click here to return to The Royal Jelly Forum.

Severe allergic reaction to Royal Jelly in honey...

by Kathy
(MN)

I always wanted to try Royal Jelly, so bought some in honey from local health food store...took a teaspoon for 4 days, then developed itching and redness all over. Took a benadryl, and got bad chest pains. 2 days later went to ER, they gave me prednisone and checked my heart since symptoms were like heart attack. My heart was good, so said my esophagus was inflamed from the reaction and gave me something for that. 2 days after that, not only did the meds NOT help but I got worse. I quit all the meds, and nothing subsided, even water aggravated my skin from scalp to toes. To another dr., and begged them to give me something different to help - a different amped-up round of prednisone & a different antihistimine. 4 hours after starting these meds, the itching finally went away. It's now 2 days later, and no itching, but still bright red blotches all over...what a nightmare.

Angela's Comments:

Hi Kathy,
Thank you so much for your comments. I am so sorry that you had to go through what you did but lets hope that your experience can be a valuable lesson to people who use bee products. These products are very powerful and need to be treated with respect and taken very cautiously when first starting out.

Thank you again. I hope you are doing better now.
Angela

Click here to post comments

Join in and write your own page! It's easy to do. How? Simply click here to return to The Royal Jelly Forum.

Skin reaction to royal jelly - rash

by theresa
(england )

HI THERESA CALLING FROM ENGLAND . I NOTE ON YOUR SITE RASHES AND ECZEMA COULD BE SIDE EFFFECTS OF TAKING ROYAL JELLY DO YOU KNOW IF THESE DEVELOP DO THEY GO AWAY ONCE THE ROYAL JELLY IS STOPED . I HAVE BEEN TAKING ROYAL JELLY FRESH FOR ABOUT 3 WEEKS AND HAVE DEVELOPED A SKIN RASH AND eczema.

Hello Theresa,
Thank you for contacting me. I would suggest stopping the royal jelly for the time being to determine if it is what is causing the skin issues. This is the only way to know. If the rash goes away after stopping, try re-introducing it but in very, very small micro doses and slowly working back up to a regular dose.

Let me know how it works out for you.
Angela

Click here to post comments

Join in and write your own page! It's easy to do. How? Simply click here to return to The Royal Jelly Forum.

Rashes from royal jelly

by irshad alam
(berkeley california)

now ive skin rashes in my back and below the navel in the abdimen, i belive after taking royal jelly for 2/3 weeks, i started slowly and finaslly i was taking 2/3 teaspoonfull a day in several doses. what shoulkd i do? reduce to 1 tsp a day or less? or stop completely for a week and then restart? pls suggest in detail.

Angela's Comments:

Yes, definitely stop for the time being. Wait until the rashes clear up completely before starting with tiny, micro doses again (if you determine that you want to try royal jelly again) What I mean by micro doses is start with the small tip of a teaspoon and increase slowly only after experiencing no reactions. Work back up to your regular dose over one to two months. I would suggest letting your Doctor know that you've had this reaction or your Pharmacist.

Click here to post comments

Join in and write your own page! It's easy to do. How? Simply click here to return to The Royal Jelly Forum.

Royal Jelly and swollen throat

by caroline
(Dallas, TX)

After recently buying Royal jelly and taking 1/4 teaspoon, I noticed my throat felt very swollen. Is this dangerous? I assume I need to stop taking it, is there anyway around it? Thanks.


Angela's Comments:

Yes, you should stop taking it. While rare, allergic reactions can occur with bee products. Whenever starting a bee product, I recommend starting with very, very tiny amounts and slowly increasing your daily dose only if no reaction occurs.

Bee healthy,
Angela

Comments for Royal Jelly and swollen throat

Average Rating starstarstarstarstar

Click here to add your own comments

Jan 06, 2016
Rating
starstarstarstarstar
Royal honey propolis
by: Shereen

Yesterday I bought face cream and essence contain royal honey propolis from skin food, after I applied it on my face, I had intense itching, heat, redness
So I wash my face immediately but till I have redness, fortunately I don't have sweeling.
But I always drink lemon with honey I have no problem with honey, but I don't know why I had allergy to this skin care product.

Hi Shereen,
Likely the reaction was due to another ingredient in the product. Check the label.

Angela

Nov 23, 2012
Rating
starstarstarstarstar
Reply
by: Anonymous

I appreciate your response. I tried mixing it in with yogurt and didn't notice my throat swelling so I might continue to take it that way! Thanks!

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to The Royal Jelly Forum.

Allergic reaction to royal jelly based shower milk?

by uma
(singapore)

I started using Ginvera Royal jelly shower cream recently.However immediately after drying myself,my skin would have red eruptions coupled with severe itching all over the body especially on my arms and legs.I have used other body bath milk earlier such as Goats milk shower cream or aloe vera based shower foam,but never had this itching problem after the bath.do you think I'm allergic to Royal jelly shower cream,although I'm not allergic to honey?

Angela's Comments:

Yes, there is no doubt that you are allergic to either the royal jelly or one of the ingredients in the product. I would suggest comparing all of the ingredients in this product to one of the products you have used in the past to try and identify which ingredient it may be. It is most likely the royal jelly however.

Bee healthy,
Angela

Click here to post comments

Join in and write your own page! It's easy to do. How? Simply click here to return to The Royal Jelly Forum.

© Copyright 2016 Bee-Pollen-Buzz.com & BPB Health Solutions Inc.   |   All Rights Reserved   |   Terms of Use, Privacy Policy & Disclaimer